MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION TECNIS CL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as there was no patient contact.If explanted, give date: not applicable, as there was no patient contact.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a z9002, 16.5 diopter intraocular lens (iol) when removed from packaging was defective.There was no patient contact.The suspect product will be returned.Follow-up confirmed that defect was that the haptic bent when they removed the product from the packaging.Customer stated that all seals were intact when they removed the product from packaging.No further information available.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/18/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection to the returned lens using microscope magnification was performed.One lens haptic was observed distorted.There is no issue with the other lens haptic.The lens appears to have been prepared for surgery since some particles and viscoelastic residue were observed.The reported issue of haptic damaged was verified.However, there is no evidence to suggest that the complaint lens was affected by the manufacturing process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION
santa ana CA 92705
MDR Report Key7954306
Report Number2648035-2018-01312
Device Sequence Number1381273
Product Code HQL
UDI-Device Identifier05050474530621
UDI-Public(01)05050474530621(17)220722
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/22/2018
10/25/2020
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/15/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005